Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 11, 2000, 6:38 PM CDT for Dickens County, Texas. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2000, 6:38 PM CDT (23:38 UTC)
- Expired
- Apr 11, 2000, 7:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 91 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 6:45 PM CDT | Hail 1.75 | Mc Adoo, TX | A severe thunderstorm produced a four mile wide swath of quarter to golfball size hail from west of McAdoo to near Afton. The hail accumulated up to four inches deep on Farm-to-Market Road 193. |
| Apr 11, 6:55 PM CDT | Hail 1.5 | Mc Adoo, TX | |
| Apr 11, 7:10 PM CDT | Hail 1.5 | Mc Adoo, TX | |
| Apr 11, 7:13 PM CDT | Hail 1 | Afton, TX | |
| Apr 11, 7:15 PM CDT | Hail 1.75 | Afton, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994 WUUS54 KLUB 112339 SVRLBB TXC125-120030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 638 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DICKENS COUNTY IN NORTHWEST TEXAS * UNTIL 730 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF MCADOO...OR ABOUT 12 MILES NORTHEAST OF CROSBYTON...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MCADOO...AFTON...EAST AFTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3383 10105 3361 10105 3366 10053 3384 10053
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:23 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 11, 3:23 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 323 PM CDT TUE APR 11 2000 UPPER LOW OVER NWRN NM HAS MOVED VERY LITTLE TODAY BUT THE 90KT JET ROUNDING THE BASE OF THE TROUGH ACROSS NRN MEXICO/SRN AZ/NM ATTM SHOULD HELP THE SYSTEM SLIDE SEWRD TONIGHT/WED. 12Z MODELS INDICATE THE BEST LIFT WITH THIS SYSTEM WILL SHIFT INTO W TX TONIGHT. ISENTROPIC CHARTS AND DIV-Q FIELDS THROUGH VARIOUS LEVELS SUGGEST MOST OF THIS LIFT WILL BE GENERATED BY DIFFERENTIAL PVA WITH LITTLE TO NO CONTRIBUTION FROM LOW LEVEL WARM ADVECTION. DESPITE THIS SLIGHTLY LESS THAN PERFECT SETUP FOR PRECIP...SHRA/TSRA ARE ON THE INCREASE OVER ERN NM/W TX ATTM. LOW LEVEL MOISTURE REMAINS FAIRLY DEEP WITH STEEP MID LEVEL LAPSE RATES TO PERSIST. BELIEVE HIGH POPS ARE WARRANTED TONIGHT BUT WILL NOT GO QUITE AS HIGH WITH THEM AS GUIDANCE. MOST OF THE PRECIP SHOULD SHIFT INTO THE ERN AREAS ON WED AS THE UPPER LOW SHIFTS INTO W TX AND HAVE CARRIED LIKELY POPS OVER THE ROLLING PLAINS TAPERING THEM BACK TO CHC NEAR THE NM BORDER. SOME BREAKS IN THE CLOUD COVER LATE WED AFTERNOON SHOULD ALLOW A LITTLE HEATING ON THE CAPROCK AND HAVE GONE WITH MORE OF A DIURNAL VARIATION IN TEMPS COMPARED TO TODAY. AREA OF LARGE SCALE ASCENT SHOULD BE E OF THE CWFA BY WED NIGHT AND HAVE ENDED MENTION OF PRECIP BY THEN ACROSS THE AREA. LOW CLOUDS MAY BE SLOW TO ERODE OVER THE E BUT SHOULD BE ALL BUT GONE BY LATE THU MORNING. MUCH WARMER CONDITIONS ON TAP FOR THU AND THROUGH THE MEDIUM RANGE PERIOD AS A LEE TROUGH DEVELOPS. A WEAK FRONT SHOULD SLIDE INTO THE CWFA BY SUN AND HAVE TRIMMED TEMPS BACK A COUPLE CATEGORIES TO END THE WEEKEND. FRIONA/TULIA 38/60/41/80 8400 CHILDRESS 44/56/46/83 8610 BROWNFIELD/LUBBOCK 40/61/44/83 7400 ASPERMONT 47/58/48/84 7710 .LBB...NONE. EJC
In the hours before
Local storm report, Apr 11, 6:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
624 PM CDT TUE APR 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM RANSOM CANYON TX .75 INCH HAIL
04/11/00 LUBBOCK DIME SIZE HAIL REPORTED
BY NWS SPOTTERLocal storm report, Apr 11, 6:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
624 PM CDT TUE APR 11 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM RANSOME CANYON TX .75 INCH HAIL
04/11/00 LUBBOCK DIME SIZE HAIL REPORTED
BY NWS SPOTTERLocal storm report, Apr 11, 6:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
631 PM CDT TUE APR 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM NEW HOME TX .75 INCH HAIL
04/11/00 LYNN DIME SIZE HAIL COVERING
THE GROUND. REPORTED
BY NWS SPOTTER.The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 67 min |
| Apr 11, 5:48 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.